Hey there! Sign in to join this conversationNew here? Join for free

Can this side effect be reversed? watch

    • #1
    • Thread Starter
    #1

    This is slightly embarrassing but I have been on antidepressants for just over 3 months and recently I have started noticing that I have problems getting and sustaining a complete erection. I can get close to it but it won't last long. I am going to the doctors about it but I can't get an appointment for 3 weeks so I am just asking here if there is any chance I will have this forever or is it something that should be able to get sorted out. Also is there anything you would suggest doing to try to solve the problem myself before I go to my appointment?
    Offline

    2
    ReputationRep:
    (Original post by Anonymous)
    This is slightly embarrassing but I have been on antidepressants for just over 3 months and recently I have started noticing that I have problems getting and sustaining a complete erection. I can get close to it but it won't last long. I am going to the doctors about it but I can't get an appointment for 3 weeks so I am just asking here if there is any chance I will have this forever or is it something that should be able to get sorted out. Also is there anything you would suggest doing to try to solve the problem myself before I go to my appointment?
    What are you taking? Is there any chance you can reduce the dose? It's not highly uncommon so it's probably nothing to worry about.
    • #1
    • Thread Starter
    #1

    (Original post by Cashmere_Cat)
    What are you taking? Is there any chance you can reduce the dose? It's not highly uncommon so it's probably nothing to worry about.
    I'm on Citalopram and I'm already on the lowest dose so it can't get reduced any further.
    • TSR Support Team
    Offline

    20
    ReputationRep:
    TSR Support Team
    (Original post by Anonymous)
    I'm on Citalopram and I'm already on the lowest dose so it can't get reduced any further.
    It is a side effect of citalopram that a lot of people get. It can be a side effect that lasts until you come off it or one that goes away once your body gets used to it being in your system. Going to have a chat with your doc is the best choice so just wait for your appointment. Your options will probably wait and see if it stops, take other stimulants to counteract it or try a different antidepressant. It really just depends on your choice since it isn't a serious side effect. I had simmilar issues that lasted the whole time I was on it but i stayed on it since the citalopram was otherwise a good fit for me and I heared it had less side effects than most (also just didn't wan to go through the whole thing again).

    Don't try to do anything by changing your dose or anything until you have see a doctor. You could try a stimulant (just check that it is okay to take with citalopram- as far as i'm aware most things are).

    It happens because ADs work by altering hormones etc and that sometimes means the ones that help stimulate you sexually aswell. Since they don't alter your hormones permanetly the side effects will go once they are out of your system. Sometimes people find that when they have been on them a while their body gets used to it and deals with some of the side efects itself (like how often you'll feel nauseous, apathetic etc for the first fewe weeks). It's nothing to worry about it's just annoying.
 
 
 
Reply
Submit reply
TSR Support Team

We have a brilliant team of more than 60 Support Team members looking after discussions on The Student Room, helping to make it a fun, safe and useful place to hang out.

Updated: March 25, 2016
Poll
Do you agree with the PM's proposal to cut tuition fees for some courses?

The Student Room, Get Revising and Marked by Teachers are trading names of The Student Room Group Ltd.

Register Number: 04666380 (England and Wales), VAT No. 806 8067 22 Registered Office: International House, Queens Road, Brighton, BN1 3XE

Write a reply...
Reply
Hide
Reputation gems: You get these gems as you gain rep from other members for making good contributions and giving helpful advice.